I have a chemo question? I just had my first session on Friday. The gum tissue upper inside of my mouth feels like an alligator skin. Any suggestions on oral hygine? I got an infants soft tooth brush, should I use an oncology mouth wash?
Michelle Nothing Tastes As Good As Thin Feels Weight Watcher Lifetime Member On a mission to reach my goal one day at a time
HI Ivy, Just letting you know I am thinking of you. I called the red stuff, the red kool-aid!!! Then I had Taxol too, I had a few side effects from that also. But the funnest thing I did at times was to answer the door without a cap or head wrap on. Poor UPS guy!!!!!! My grandkids were alot happier when I grew my hair back.My rad treatments were done the end of Jan. IF you can make sure you put your special aloe vera jelly on before like a few hours before it really helped me from burning. I hope your doing as best that can be expected. IF i can get through it anyone can!!!!! best wishes Sheila
I hope to strive to be healthy and happy again. Love to my grandsons: Elijah, Dallas , Trace, and Aiden and Hunter and a new grandchild no.6 is Gunner !
I didn't get my radiation til after I was done with chemo, and then my doctor wanted me to rest and recover for a month before I started the rads. I started the Tamoxifen though about 2 weeks after my last chemo. No longer on that one, currently on Faslodex for the hormonal treatment.
My name is Shari; I have been a Sparker since July 2006, and living with Stage IV breast cancer since 2007.
Promise me you'll always remember: You're braver than you believe, and stronger than you seem, and smarter than you think.
A. A. Milne
current weight: -4.2 under
Fitness Minutes: (38,347) Posts: 6,568 7/30/08 12:23 P
I don't know how they come up with the protocols but for me...I got chemo in conjunction with radiation. They aren't sure if the chemo boosts the radiation or vice versa. What they do know is that both together kill it faster and more effectively!
Congrats with being half finished! YEA!!
Somewhere out there ...Someone who is BUSIER than you is working out. -Nike Ad
Thanks, Vicki! I thought about it this morning and realized that getting all three drugs at the same time for the entire 16 weeks instead of 2 the first half and 1 the second half was definitely a much more aggressive approach.
Fitness Minutes: (1,202) Posts: 33 7/29/08 9:37 P
Hi Lori I think I can answer this... Oncologists all over the world are conducting clinical trials to find the most effective modes of treatment. During these clinical trials they will have one group, for example, use the currently acceptable treatment - say two drugs, then give the "experimental group" a combination of those two drugs plus one. notice I never mention a placebo (sugar pill) those are not give at this level of clinical trial. When they get the results of the trial they will compare the effectiveness of one mode of treatment to the other... and then come to a concensus as to what is better for the patient and then put it out as a new statement for treatment. This is a worldwide phenomena and there is alot of sharing of ideas and results so that this information is shared for the benefit of the patients, not necessarily the researchers. Hope this helps a little as to how they have come possibly with your combination of drugs. Vicki
Vicki Help Break the Silence...Talk About Ovarian Cancer
Some day I'd really like to be able to find out how the doctor decides which combination of drugs to use, how many weeks apart to set each treatment and how many treatments the patient should have. Do they just work from a cheat sheet? Okay, you had this stage and this or that negative/positive so you get this, this and this, every X weeks for X times.
How come I'm getting all three at once instead of split up?
Fitness Minutes: (39,229) Posts: 27,911 7/29/08 8:17 P
Are you only doing one chemo drug at a time? I get three different drugs each time I go for treatment - Taxotere, Adriamycin and Cytoxan.
I'm glad your appetite has been better! My hair started to fall out badly right before my second treatment so I buzzed it down to stubble. But even that started to feel horrible and I started to have a very patchy look. So last week I shaved it all off. I actually feel a lot more comfortable now. I wear my little hats and what my co-workers have come to call my pirate scarves when I'm out in public, but I don't bother when I'm at home unless the air conditioning gets a little cool.
Take care of you!
Fitness Minutes: (1,202) Posts: 33 7/29/08 9:31 A
Okay - two funny stories about the benedryl sleep: first, once I slept thru treatment and they were trying to wake me up for my doctor's appointment... and I woke up typing on my laptop... except I didn't have my laptop with me... lol second, I found out that when I start to get sleepy I have to put away my knitting... apparently one time I didn't and when I woke up a couple of hours later I had improvised so well on my pattern that I had to rip the whole thing out because I couldn't figure out what I had done... again lol.
Buy really colorful, shady hats (okay, I live in Arizona, not much shade.) Take care of yourself. I have my #18th Chemo of Carboplatin, plus the 12 I took 2006/2007 of Taxol alone makes a total of 30 chemos...so far... not trying for a record, just fighting for my life! Vicki
Edited by: VALLEN112 at: 7/29/2008 (09:29)
Vicki Help Break the Silence...Talk About Ovarian Cancer
So the Benadryl put you out this time. That makes the time go faster, right? I'm glad you're doing ok. Sorry about the hair falling out but I'm sure you were expecting it. The summer hats are fun ones at least! Keep us posted.
"Not Perfection but Progress" in my lifestyle changes.
Left Knee Fracture: 3-5-12 Left TKR 6-19-12
Total SparkPoints: 128,994
SparkPoints Level 20
Fitness Minutes: (38,347) Posts: 6,568 7/29/08 8:32 A
I am halfway through my first treatment. After that, it's four treatments of Taxol.
One of the pre-meds they give you is Benadryl, in case of allergic reaction. The first time it made me a bit sleepy, and I dozed for about five minutes. This time, it put me right out. The nurse said I was probably nervous the first time, which kept me awake.
I ate both before and after treatment, but my hair is starting to fall out. I'll be sporting the GI Jane look soon! If that's the price to pay to keep the Ladies, I'm okay with it.
I'll be drinking lots of water and taking it easy. Thanks, everyone!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.